Taking synthroid with calcium

Common Questions and Answers about Taking synthroid with calcium

synthroid

I had RAI and I had a few problems at the start of the Thyroxin absorbing so my Doctor recommended taking a Calcium/D3 combination and since taking Calcium/D3, my levels evened out and I am doing great. I even tried taking the thyroxine at night and it did help somewhat but am now back to taking Thyroxin when I wake and Calcium before bed. It is also important to get checked for any vitamin deficiences. Zinc, magnesium, calcium, B vitamins, Selenium, Cortisol levels too.
I'm wondering if anyone knows if having a cup of coffee or milk 1 hour after having my synthroid pill can affect the medication. My endo told me to make sure not to take any vitamins with iron or calcium for at least 4 hours after I take the pill. I definitely do not take my vitamins until a good 6 hours after synthroid but given that milk has calcium, i'm wondering if having milk can also affect the pill.
I really wish I would've known that, because I'm really suffering with this heartburn. I will start taking in with my synthroid in the am, instead of waking up at 4am just to take a pill. What a pita, lol! I will try this tomorrow. :) Have a good evening.
I talked to both my Dr and nutritionist and they both told me that the calcium in milk is not enough to interfere with synthroid etc. They both said to wait 4 hours before taking any supplements but regular milk and dairy in food is fine. Just wait 30-60 minutes before you eat anything.
I think the biggest thing is avoid medication that will inhibit the uptake of Synthroid for at least 4 hours. Calcium, iron, soy, etc. can all lower the amount of Synthroid your body absorbs. I take all that stuff in the evening and just the Synthroid alone in the mornings. Make your doctor happy and call - you don't want anything but "compliant" on your chart.
I said no to the Zoloft and told him I was going to stop taking the Synthroid. I just quit taking it last week, so I will have to let you know how it goes as time goes on. My sister also takes Synthroid, a very high dose since her thyroid was killed due to over activity. She also has major "panic attacks". Not exactly sure when hers started, but I'm wondering if it's the Synthroid for her as well. Anyone know how long it will take to get completly out of my system?
You need to insist on further testing, particularly, Free T3 and Free T4 to see where those levels are at. Those are the actual thyroid hormone levels, with Free T3 being the most important because it's the biologically active hormone, that correlates best with symptoms. Your TSH, at 2.89, is still at the high end of the scale, and while TSH should never be used as the sole tool for diagnosing or treating thyroid disease, that's all we have right now.
Well, my surgeon said that my parathyroids were not damaged during surgery, but they must be in a state of being stunned due to the removal of the thyroid. He suggested taking calcium with Vitamin D and that has helped, but it keeps coming back. I'm not sure if because I took the Calcium an hour after the Cytomel that it's counteracting and I'm not getting the Calcium in my blood. Good grief.
I've just been diagnosed with hypothyroidism and put on Synthroid for about two weeks now. I know it can take up to 4 to 6 weeks to have the full effect, but the last few days I have been having these dizzy spells really bad. I've looked up side effects of Synthroid and cannot find dizziness anywhere as one. I also looked up overstilmulation and allergic reactions and can't find that anywhere either. I guess I'm wondering if this is normal, or should I call my doctor.
later blood calcium levels were high, backed off the supplements. 6 mos. later levels were still high. Pharmacist told me the Synthroid could be sucking calcium out of my bones (have osteopenia) and into my blood. Dr. says no. Who do I believe. She tested parathyroids & were normal.
I'm currently taking synthroid and on the pamphlet it says to wait 4 hours to take calcium or iron supplements. But what about taking B-Complex and Flaxseed oil supplements around an hour or so after?
Hello, I will try to be short. I am currently taking 400mcg of synthroid. And still my TSH comes back high. 39.9 was the last. I have been on synthroid for over a year now and have had the radition done. My TSH was much higher and since treating with synthroid it has gone down. It is just that I am getting very concerned about such a high dose of medication. We (I) tried taking Cytomel also but had a bad recation.
I'm not a doctor, but it seems like if you wanted to take syntrhoid that way, it would work, as long as you aren't taking calcium or anything else that interacts with it within 4 hours after. I have read that Syntrhoid is designed to be "long acting" and that is why it is usually taken in one dose. It doesn't get absorbed in the same way as Armour. I also have read that the key really is taking Synthroid consistently - the same way every day.
When your thyroid is finished dying, you will probably need between 150-200mcg of Synthroid. That is how much Synthroid a person with no thyroid needs. It depends on if your thyroid dies 100%, or 90%, or 80%. It goes by body weight, to a large degree, but a person with no thyroid function at all needs between 200-300mcg a day of Synthroid. Right now my dose is 100mcg, so we both have a little ways to go.
No fruits or fruit juices. Nothing with V-C or calcium or Fiber. Take Calcium or Iron supplements and their food/drinks, and soy products four to 12 hours of your synthroid for they interfere with aborsption, as well as the same with Aspirin and equivalent. Aspirin and other salicylate drugs (Pain killers) may increase the effectiveness of your thyroid hormone replacement by releasing more drug into the blood from body storage sites.
I am now on 200 mcg of Synthroid and a low dose of Cytomel along with the Tums calcium therapy. I am still tired, cold and my joints hurt. My doctor does listen to me. The last reading on my thyroid level was 16.9 down from 59.7, so we are making progress. However, I think I need more. Apparently 200 mcg of Synthroid is a large dose, have you heard of higher doses this early in the game?
Hi all, Could someone confirm how long after taking thyroid can you take your calcium citrate and magnesium? I am taking this for my bones, but also for heart palpitations as per info from the message boards. I know you have to wait a certain time after thyroid to take these. Can someone let me know?
I too had problems with my calcium after my TT. Less than 24 hours after surgery, fingers started tingling than quickly spread to mouth and toes. Within 48 hours after TT my hands started contracting so much I could hardly grasp a large cup. To make matters worse, a computer malfunction caused a delay of almost 8 hours before I started getting calcium thru IV and pills. And that was only after my doctors raised a roucous. My calcium dropped to 7.2 (range 8.5 - 10.
Usually calcium makes people constipated. It might just be from the anethetic you had for your op. It takes up to a week to get it all out of the system. Often loose motions are a sign of that happening. I meant to ask you in your previous post, are you making sure you take the calcium at least 4 hours after your thyroid medication? Both interact and you don't want that!
I feel weak now but I think it is because I have trouble taking 3,000 calcium and 1500 magnesium a day. Does anyone have any ideas.My thyroid taken out completely last May. then parathyroids may not be working.
I love my coffee with liberal doses of milk and sugar. Since I have to lay off the calcium with the synthroid...I have nearly completely given up my coffee. Yes, life is a sadder existance without it....still looking for a good replacement.
I am taking Synthroid .088mg. Can I take along with this a supplement named Re-Body hunger caps with Satiereal*Saffron extract?. I just want to drop few pounds but I need to be sure if I can take it or not. Thank you very much.
I take Synthroid for hypothyroidism, and I was diagnosed with osteoporosis, I have tried several times to take calcium supplements within the guidelines when taking Synthroid, (more than 4 hours before or after taking med), and I become almost immediately exhausted, and sleep for 8-12 hours. I take only about 250 mgs of calcium, and vitamin D as well.
My levels did drop two days after surgery, the day after i started taking calcium supplements, for about three days but after that i was fine. My level was 9.5 in january. I will consult with my endocrin doc during my next visit.
the 1200 I am presently starting to take. I know it interacts with the levothyroxin I am taking. What is your experience with calcium and levothyroxin?
Anything is possible, so maybe yes it can happen that quickly. Are you taking a good liquid form supplement with minerals in it every day as well? Also extra B's and C for adrenal support?
MedHelp Health Answers